Hail, Fairfield
- When
- July 18, 7:00 PM EST to 7:05 PM EST
- Where
- Fairfield County, Darien to Norwalk
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.080, -73.467
Severe thunderstorms produced damaging winds, hail, lightning, and heavy rain as they moved across the region. In Fairfield County, several trained spotters observed hail up to 1 inch in diameter in Darien and in Norwalk.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Severe thunderstorms produced damaging winds, hail, lightning, and heavy rain as they moved across the region. High winds downed many whole trees, large tree branches, and power lines.In Fairfield County, several trained spotters observed hail up to 1 inch in diameter in Darien and in Norwalk. A trained spotter's wind system measured a wind gust to 60 mph, 4 miles west of Stamford at 11:05 pm EDT.In New Haven County, wind damage occurred to trees and power lines in West Haven and Milford. Downed trees were blocking roads on Ocean and Annwan Avenues in West Haven. Torrential rain caused flash flooding along Merlin Avenue in Milford, where water rose over car hoods.In New London County, law enforcement reported trees and wires down in Voluntown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 18, 5:58 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 658 PM EDT TUE JUL 18 2006 .NEAR TERM (TONIGHT)... REAL QUICK HERE...ZONES HAVE BEEN UPDATED TO ACCOUNT FOR THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 614...WHICH INCLUDES MOST OF THE TRI-STATE AREA. ORANGE AND PUTNAM COUNTIES REMAIN UNDER WATCH 612 TIL 8 PM. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. AS FAR AS SEVERE POTENTIAL GOES...STRONG (30-40KT) UNIDIRECTIONAL FLOW AT 700-600MB...WITH GOOD SPEED SHEAR BENEATH THAT...SUPPORTS POTENTIAL FOR SQUALL LINES/BOW ECHOES LATE THIS AFTERNOON AND EVENING. STRONGEST STORMS SHOULD BE THIS EVENING WITH AREA (ESPECIALLY N/W OF NYC) UNDER RIGHT ENTRANCE REGION TO 100KT 300MB JET...ALSO HAVE THETA-E RIDGE AXIS CROSSING THIS EVENING (AREA JUST TO RIGHT OF AXIS HAS BEST LOW LEVEL THERMO IN SUPPORT OF CONVECTION). PRECIPITABLE WATERS ON 18Z SOUNDINGS AROUND 1.5 INCHES ACROSS NE US. OKX SOUNDING HAD 3326 J/KG OF CAPE AT 18Z...VERY IMPRESSIVE FOR THESE PARTS. COLD FRONT SLIDES THROUGH THE TRI-STATE AREA THIS EVENING...USHERING IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES COOLER THAN LAST NIGHT AS WELL. && .SHORT TERM (WEDNESDAY THROUGH FRIDAY)... NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO (THOUGH A BIT CLOSER TO THE NAM THAN GFS). TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST) DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S (VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC HEAT ISLAND). BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY (AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW (A80-M80S). CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S- L70S). NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST). && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT COOLER WITH PRECIPITATION ON SUNDAY). && .AVIATION... WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH EARLY THIS EVENING ACROSS NORTHEAST NEW JERSEY AND THE LOWER HUDSON VALLEY...AND COVERS KBDR AS WELL. AS SUCH...HAVE INCLUDED A CB ATTACHMENT WITH G35KT IN A TEMPO GROUP FOR TERMINALS IN THESE AREAS. KGON HAS HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY REMAIN THAT WAY UNTIL FROPA EARLY THIS EVENING. WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS EVENING. && .MARINE... FAIRLY TRANQUIL CONDITIONS ARE EXPECTED TO PREVAIL OVER THE THE FORECAST WATERS DURING THE FORECAST PERIOD. A COLD FRONT WILL CROSS THE WATERS LATE THIS EVENING. TD #2 IS FORECAST TO BECOME A TROPICAL STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC FORECAST TRACK KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS. NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY NIGHT OR THIS WEEKEND. && .HYDROLOGY... WITH HIGH PWS THIS EVENING COULD HAVE HEAVY RAINFALL WITH ANY CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH OF RAINFALL THROUGH THE END OF THE WEEK. && .CLIMATE... RECORD HIGHS TODAY: BDR 95 OLD 94 IN 2002 JFK 95 OLD 04 IN 1983 LGA 99 OLD 98 IN 1999 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 129 PM EDT TUE JUL 18 2006 CTZ005-006-009-NJZ002-NYZ067>071-191730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 129 PM EDT TUE JUL 18 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY. NJZ003>005-011-191730- BERGEN-EASTERN PASSAIC-ESSEX-UNION- 129 PM EDT TUE JUL 18 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT NEAR 100 DEGREES THIS AFTERNOON... WITH HEAT INDEX VALUES OF 105 TO 107 DEGREES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY. NJZ006-191730- HUDSON- 129 PM EDT TUE JUL 18 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT NEAR 100 DEGREES THIS AFTERNOON...WITH HEAT INDEX VALUES OF 105 TO 107 DEGREES. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. CTZ007-008-011-NYZ077-078-080-191730- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 129 PM EDT TUE JUL 18 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. NYZ072>076-191730- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 129 PM EDT TUE JUL 18 2006 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT BETWEEN 95 AN 100 DEGREES THIS AFTERNOON... WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES THIS AFTERNOON AND REMAINING AROUND 100 DEGREES INTO EARLY THIS EVENING. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. CTZ010-191730- SOUTHERN NEW HAVEN- 129 PM EDT TUE JUL 18 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY. CTZ012-NYZ079-081-191730- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 129 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED FOR THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ANZ330-335-338-350-353-355-191730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 129 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD. WIND GUSTS OVER 35 KNOTS...FREQUENT LIGHTNING... AND LOCALLY REDUCED VISIBILITY ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SWELLS FROM TROPICAL DEPRESSION TWO...WHICH IS EXPECTED TO STRENGTHEN INTO A TROPICAL STORM...MAY BRING SEAS ABOVE SMALL CRAFT ADVISORY CRITERIA ON THE OCEAN FROM FRIDAY NIGHT THROUGH SUNDAY. PLEASE REFER TO TROPICAL PREDICTION CENTER ADVISORIES FOR FURTHER DETAILS ON PREDICTED TRACK AND INTENSITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. GOODMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 410 PM EDT TUE JUL 18 2006 NYZ069-182115- ROCKLAND- 410 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR ROCKLAND COUNTY... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLOATSBURG...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR SUFFERN BY 415 PM. NEAR MONSEY BY 425 PM. NEAR NANUET BY 435 PM. 6 MILES SOUTH OF HAVERSTRAW BY 440 PM. PEOPLE IN CENTRAL ROCKLAND COUNTY...INCLUDING THE CITIES OF SLOATSBURG...SUFFERN...POMONA...MONSEY...NEW CITY AND NANUET...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. EKSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 439 PM EDT TUE JUL 18 2006 NYZ070-182145- NORTHERN WESTCHESTER- 439 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR WESTCHESTER COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW CITY...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR OSSINING BY 450 PM. NEAR HAWTHORNE BY 505 PM. NEAR MOUNT KISCO BY 510 PM. NEAR BEDFORD BY 520 PM. PEOPLE IN NORTHERN WESTCHESTER COUNTY...INCLUDING THE CITIES OF OSSINING...NORTH TARRYTOWN...HAWTHORNE...MOUNT KISCO AND BEDFORD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THIS STORM. EKSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 607 PM EDT TUE JUL 18 2006 NYZ068-182300- PUTNAM- 607 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM COUNTY... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEEKSKILL...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR MAHOPAC BY 635 PM. PEOPLE IN SOUTHWESTERN PUTNAM COUNTY...INCLUDING THE CITY OF MAHOPAC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. EKSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 658 PM EDT TUE JUL 18 2006 NYZ067-190000- ORANGE- 658 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MONROE BY 705 PM. 5 MILES NORTH OF HARRIMAN BY 710 PM. NEAR WEST POINT BY 725 PM. 5 MILES SOUTH OF NEW WINDSOR BY 730 PM. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING THE CITIES OF CHESTER... GOSHEN...FLORIDA...MONROE...HARRIMAN...WEST POINT AND NEW WINDSOR... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 751 PM EDT TUE JUL 18 2006 NYZ072-074>076-190045- KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 751 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR TOMPKINSVILLE BY 800 PM. NEAR BATTERY PARK BY 805 PM. NEAR CROWN HEIGHTS BY 810 PM. NEAR CANARSIE BY 815 PM. NEAR HOWARD BEACH BY 820 PM. PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE... VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH... CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
The Brookhaven radar (KOKX), 56 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
3 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526106, 5526107, 5526108, 5526109, 5526110, 5526111.